Advanced Search
MyIDEAS: Login to save this article or follow this journal

Variance in randomized play-the-winner clinical trials


Author Info

  • Matthews, Peter C.
  • Rosenberger, William F.


We derive the exact variance of the allocation proportions in a clinical trial employing a randomized play-the-winner design. Such a result has application in planning studies.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL:
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Statistics & Probability Letters.

Volume (Year): 35 (1997)
Issue (Month): 3 (October)
Pages: 233-240

as in new window
Handle: RePEc:eee:stapro:v:35:y:1997:i:3:p:233-240

Contact details of provider:
Web page:

Order Information:

Related research

Keywords: Adaptive designs Combinatories Urn models;


References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Gouet, Raúl, 1989. "A martingale approach to strong convergence in a generalized Pólya-Eggenberger urn model," Statistics & Probability Letters, Elsevier, vol. 8(3), pages 225-228, August.
  2. Smythe, R. T., 1996. "Central limit theorems for urn models," Stochastic Processes and their Applications, Elsevier, vol. 65(1), pages 115-137, December.
Full references (including those not matched with items on IDEAS)


Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Uttam Bandyopadhyay & Atanu Biswas, 2000. "Some sequential-type conditional tests in clinical trials based on generalized randomized play-the-winner rule," Metron - International Journal of Statistics, Dipartimento di Statistica, Probabilità e Statistiche Applicate - University of Rome, vol. 0(1-2), pages 187-200.


This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


Access and download statistics


When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:35:y:1997:i:3:p:233-240. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.